MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH BME SPEED(TM) IMPLANT KIT 13 X 10 MM; STAPLE, FIXATION, BONE

OBERDORF SYNTHES PRODUKTIONS GMBH BME SPEED(TM) IMPLANT KIT 13 X 10 MM; STAPLE, FIXATION, BONE
Model Number SE-1310
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during stock expiry date check it was noticed that the memory staple appears to have disengaged from it's insert while still in the packet.It can no longer be used in an operation.No patient involvement reported.This report is for one (1) bme speed(tm) implant kit 13 x 10 mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation selection , investigation site: cq zuchwil , selected flow: labeling & packaging.Visual inspection: the returned implant is disengaged from it's insert while still in the unopened package.Otherwise there is no visible damage on its inside and outside.Drawing/specification review: the manufacturing review of the manufacturing documents shows that the production procedure was according to the specifications and there were no issues that would contribute to this complaint condition.Summary: the complaint condition is confirmed as the implant is disengaged from it's insert while still in the unopened package.The root cause of the complaint condition could not be determined as the handling and use of the device are unknown.However, the condition of the complaint device is consistent with prior issues with the same occurrence.This is addressed with capa.Based on the investigation conducted, it has been determined that the most probable root cause for this type of complaint is the historical packaging design, with transit/handling being a contributing factor.Capa is open to address the design remediation of all bme product lines, which encompasses the design upgrade of speed from the current button inserters to slider inserters.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part # se-1310, synthes lot # bse180482, supplier lot # 180112c893; 1804120061, expiration date: may 15, 2023 , date of manufacture: jun 28, 2018 , supplier: (b)(4), no ncr's were generated during production.Device history review review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BME SPEED(TM) IMPLANT KIT 13 X 10 MM
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10577023
Report Number8030965-2020-07385
Device Sequence Number16980454
Product Code JDR
UDI-Device Identifier00810633020142
UDI-Public(01)00810633020142
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K142292
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2023
Device Model NumberSE-1310
Device Catalogue NumberSE-1310
Device Lot NumberBSE180482
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2020
Initial Date Received by Manufacturer 08/31/2020
Supplement Date Received by Manufacturer10/26/2020
Initial Report FDA Received Date09/23/2020
Supplement Report FDA Received Date10/30/2020
Patient Sequence Number1